Pennsylvania, 2012Flash Flooding and Hail in Pennsylvania, May 27 to 28, 2012
May 27 to 28, 2012 · NWS CTP · 32 events in 18 counties and zones
A potent upper-air disturbance moving southeast from the Great Lakes triggered numerous thunderstorms over northwest Pennsylvania between 3 and 4 pm local time. These storms become severe and eventually organized into large squall line that surged southeast across central and southeastern Pennsylvania during the late afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent upper-air disturbance moving southeast from the Great Lakes triggered numerous thunderstorms over northwest Pennsylvania between 3 and 4 pm local time. These storms become severe and eventually organized into large squall line that surged southeast across central and southeastern Pennsylvania during the late afternoon and evening hours. The well-defined, bowing line producing widespread wind damage and localized flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 27, 3:21 PM EST, 9 minutes earlier.
Area forecast discussion, May 27, 3:21 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 PM EDT SUN MAY 27 2012
.SYNOPSIS...
A STALLED OUT FRONTAL SYSTEM WILL BE THE FOCUS FOR THUNDERSTORMS
THIS AFTERNOON. ANY OF THESE STORMS COULD PRODUCE FREQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS. MEMORIAL DAY WILL FEATURE
A CHANCE OF SHOWERS AND THUNDERSTORMS WITH HOT TEMPERATURES
APPROACHING OR EXCEEDING 90 DEGREES IN SPOTS. A STRONGER FRONT
WILL BRING UNSETTLED AND COOLER WEATHER FOR THE START OF THE WORK
WEEK ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SEVERAL WEAK BOUNDARIES IN PLACE ACROSS THE CWA ALONG WITH
MOISTURE IN NW FLOW WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO
THE REGION THIS AFTERNOON. MAIN THREAT WITH THESE WILL BE LOCALLY
HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. LOCALIZED FLOODING IS
POSSIBLE UNDER ANY OF THE HEAVIER STORMS. STORMS WILL DIMINISH
AFTER SUNSET WITH MORE FOG DEVELOPMENT POSSIBLE OVERNIGHT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ANOTHER ROUND OF CONVECTION WILL FIRE IN A BROAD AND MORE
AMPLIFIED 925-850 MB THETA-E RIDGE ON MEMORIAL DAY. LOCALLY HEAVY
RAIN IS ONCE AGAIN POSSIBLE. IN ADDITION...A COLD FRONT WILL ENTER
THE REGION FROM THE OHIO VALLEY AND MOISTURE FROM REMNANTS OF
SUBTROPICAL DEPRESSION BERYL STREAM INTO MID ATLANTIC REGION.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
COLD FRONT CROSSES THE REGION ON TUESDAY...WITH DECENT UPPER LEVEL
SUPPORT SLIDING IN ACROSS THE GLAKES. MOISTURE WILL ALSO REMAIN
HIGH...AND MAY SEE ADDITIONAL CONTRIBUTION FROM REMNANTS OF
SUBTROPICAL DEPRESSION AS THEY SLIDES OFF MID ATLANTIC COAST
/THOUGH THIS MAY BE SHUNTED TO OUR EAST/. EVEN WITHOUT
THAT...ENOUGH MOISTURE AND DYNAMICS MOVING IN ON TUES FOR A
POTENTIAL SEVERE WEATHER OUTBREAK. TEMPS WILL REMAIN NOTICABLY
ABOVE NORMAL.
FOLLOWING COLD FRONTAL PASSAGE...MODELS IN AGREEMENT OF A LARGE
UPPER LEVEL LOW OVER GLAKES LIFTING NE...BEGINNING A PATTERN
CHANGE BACK TO COOLER /SEASONAL/ AND DRIER WEATHER FOR WED/THU.
BY FRI...ANOTHER COLD FRONT AND UPPER LOW SLIDE IN FROM THE WEST
BRINGING ANOTHER GOOD CHANCE FOR SHOWERS/TSTORMS. UPPER LOW
LINGERS INTO THE WEEKEND...KEEPING MENTION OF SHOWERS AND DROPPING
TEMPS BACK BELOW NORMAL.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SCATTERED CONVECTION THIS AFTERNOON AS THE REMNANTS OF THE
BOUNDARY THAT ALLOWED FOR YESTERDAYS CONVECTION REMAINS...AND WILL
BE COUPLED WITH WESTERLY MID LEVEL FLOW...AND LOW LEVEL SOUTHERLY
FLOW. THIS SHOULD BRING SCATTERED SHOWERS TO THE REGION LATE
MORNING...EARLY AFTERNOON. AS A SYSTEM MOVES THROUGH THE GREAT
LAKES AND ALONG OUR NORTHERN BORDER...THE PRECIPITATION WILL SHIFT
FROM THE LAURELS...AND THE NW MTNS...TO THE NORTHERN HALF OF PA
THIS AFTERNOON THROUGH 00Z. EXPECT PERIODS OF MVFR TO IFR IN AND
AROUND STORMS THIS AFTERNOON WITH ANOTHER ROUND OF FOG/STRATOCU
TONIGHT.
OUTLOOK...
MON...MAINLY VFR. A CHC OF AN AFTERNOON OR EVENING SHOWER/STORM
CAUSING LOCALIZED REDUCTIONS.
TUE...MAINLY VFR. CHC OF SHOWERS AND STORMS LATE.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...ROSS
NEAR TERM...ROSS
SHORT TERM...ROSS
LONG TERM...RXR
AVIATION...ROSS
Hazardous weather outlook, May 27, 11:29 AM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1229 PM EDT SUN MAY 27 2012
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-281630-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1229 PM EDT SUN MAY 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL
PENNSYLVANIA THIS AFTERNOON. A FEW OF THESE STORMS MAY BE STRONG
WITH BRIEF HEAVY DOWNPOURS AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 12:47 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
147 PM EDT SUN MAY 27 2012
PAZ033-034-271830-
BEDFORD PA-SOMERSET PA-
147 PM EDT SUN MAY 27 2012
...A DEVELOPING LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
SOMERSET AND SOUTHWESTERN BEDFORD COUNTIES...
AT 145 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
INDIAN LAKE TO BERLIN TO 8 MILES SOUTHWEST OF FROSTBURG...MOVING
SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT CALLIMONT AND NEW BALTIMORE.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 114
AND 136.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220.
LAT...LON 3972 7914 3995 7904 4023 7892 4012 7862
3972 7870
FORECASTER: RXRSpecial weather statement, May 27, 12:52 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 PM EDT SUN MAY 27 2012
PAZ063-064-271845-
ADAMS PA-CUMBERLAND PA-
152 PM EDT SUN MAY 27 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ADAMS AND EXTREME
SOUTH CENTRAL CUMBERLAND COUNTIES THROUGH 245 PM EDT...
AT 148 PM EDT...A STRONG THUNDERSTORM WAS NEAR BENDERSVILLE. THIS
STORM WAS NEARLY STATIONARY.
DOWNBURST WIND GUSTS TO 45 MPH AND LOCALIZED PEA TO MARBLE SIZE HAIL
ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO
GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT
BENDERSVILLE...ARENDTSVILLE AND CASHTOWN.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...
STATE ROAD 94.
LAT...LON 3995 7740 4001 7739 4007 7724 4008 7714
4007 7713 4006 7710 4003 7707 3991 7712
3986 7719 3983 7736
FORECASTER: LAMBERTSpecial weather statement, May 27, 1:28 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
228 PM EDT SUN MAY 27 2012
PAZ033-034-271930-
BEDFORD PA-SOMERSET PA-
228 PM EDT SUN MAY 27 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET AND
NORTHWESTERN BEDFORD COUNTIES THROUGH 330 PM EDT...
AT 224 PM EDT...A STRONG THUNDERSTORM WAS NEAR CENTRAL CITY...MOVING
NORTHEAST AT 10 MPH.
DOWNBURST WIND GUSTS TO 45 MPH AND LOCALIZED PEA TO MARBLE SIZE HAIL
ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN OF AROUND ONE INCH IN
JUST 30 MINUTES WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
SCHELLSBURG AND NEW PARIS.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 220.
LAT...LON 4004 7877 4006 7884 4014 7889 4025 7867
4024 7866 4026 7865 4027 7862 4007 7850
4003 7865
FORECASTER: LAMBERTSpecial weather statement, May 27, 2:58 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EDT SUN MAY 27 2012
PAZ010-017-272115-
CLEARFIELD PA-ELK PA-
358 PM EDT SUN MAY 27 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELK AND NORTHWESTERN
CLEARFIELD COUNTIES THROUGH 515 PM EDT...
AT 352 PM EDT...A LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
WAS LOCATED FROM 8 MILES SOUTHWEST OF JAMES CITY TO PORTLAND MILLS
TO CORSICA...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT RIDGWAY...JOHNSONBURG...ST.
MARYS AND S.B. ELLIOT STATE PARK.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 110.
LAT...LON 4144 7842 4140 7841 4140 7839 4118 7840
4096 7880 4115 7880 4120 7878 4120 7872
4122 7872 4127 7876 4137 7897 4135 7902
4135 7906 4141 7897 4162 7896
FORECASTER: LAMBERTSpecial weather statement, May 27, 3:02 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EDT SUN MAY 27 2012
PAZ058-059-272100-
LEBANON PA-SCHUYLKILL PA-
402 PM EDT SUN MAY 27 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LEBANON AND
SOUTHWESTERN SCHUYLKILL COUNTIES THROUGH 5 PM EDT...
AT 358 PM EDT...A STRONG THUNDERSTORM WAS NEAR MUIR...MOVING EAST AT
10 MPH.
DOWNBURST WIND GUSTS TO 45 MPH AND MARBLE SIZE HAIL ARE POSSIBLE
WITH THIS STORM. VERY HEAVY RAIN OVER OVER ONE INCH IN JUST 20 TO 30
MINUTES WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES
ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
LICKDALE...TREMONT...PINE GROVE AND SUMMIT STATION.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 3 AND 8...I-81 BETWEEN MILE MARKERS 90 AND
114.
LAT...LON 4055 7614 4051 7625 4051 7634 4049 7643
4045 7637 4043 7655 4052 7658 4055 7654
4061 7661 4066 7654 4070 7641 4071 7619
FORECASTER: LAMBERTSpecial weather statement, May 27, 3:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 PM EDT SUN MAY 27 2012
PAZ017-018-025-272100-
BLAIR PA-CLEARFIELD PA-NORTHERN CENTRE PA-
425 PM EDT SUN MAY 27 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLAIR...SOUTH
CENTRAL CLEARFIELD AND SOUTHWESTERN CENTRE COUNTIES...
AT 416 PM EDT...A STRONG THUNDERSTORM WAS NEAR RAMEY...MOVING EAST AT
10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT HOUTZDALE AND SANDY RIDGE.
LAT...LON 4091 7814 4080 7814 4074 7823 4075 7813
4073 7813 4069 7821 4069 7837 4072 7835
4073 7849 4088 7851
FORECASTER: KFEvent by event
28 thunderstorm wind, 2 hail, 2 flash flood. Local standard time, as filed.
Thunderstorm Wind, Elk
- When
- May 27, 3:30 PM EST
- Where
- Elk County, 1.04 mi E of Ridgway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.430, -78.730
Thunderstorm winds estimated near 60 mph knocked down trees in Ridgway.
Thunderstorm Wind, Clearfield
- When
- May 27, 3:57 PM EST
- Where
- Clearfield County, 0.52 mi E of Gray
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.070, -78.360
Thunderstorm winds estimated near 60 mph knocked down trees around Shawville.
Thunderstorm Wind, Clearfield
- When
- May 27, 4:07 PM EST
- Where
- Clearfield County, Mahaffey Jct
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 40.880, -78.730
Thunderstorm winds estimated between 60 and 80 mph knocked down trees around Mahaffey. The damaging winds also toppled a rather large (1.5 ton) grave site marker (obelisk) in La Jose.
Thunderstorm Wind, Cambria
- When
- May 27, 4:34 PM EST
- Where
- Cambria County, 1.26 mi ESE of Nicktown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.610, -78.800
Thunderstorm winds estimated near 60 mph knocked down trees in Barr Township near Nicktown.
Hail, Cambria
- When
- May 27, 4:53 PM EST
- Where
- Cambria County, 0.69 mi N of Ebensburg
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.490, -78.730
Penny size hail was reported in Ebensburg.
Thunderstorm Wind, Cambria
- When
- May 27, 5:00 PM EST
- Where
- Cambria County, Johnstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.330, -78.920
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Johnstown.
Thunderstorm Wind, Blair
- When
- May 27, 5:00 PM EST
- Where
- Blair County, 0.53 mi E of Holidaysburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.430, -78.390
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Hollidaysburg.
Thunderstorm Wind, Blair
- When
- May 27, 5:00 PM EST
- Where
- Blair County, 1.72 mi ENE of Mill Run
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.510, -78.400
Thunderstorm winds estimated near 60 mph knocked down trees and wires in Altoona.
Thunderstorm Wind, Huntingdon
- When
- May 27, 5:00 PM EST
- Where
- Huntingdon County, 0.53 mi E of Huntingdon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.500, -78.010
Thunderstorm winds estimated near 60 mph knocked down trees in Huntingdon.
Thunderstorm Wind, Blair
- When
- May 27, 5:04 PM EST
- Where
- Blair County, 0.87 mi SE of Williamsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.460, -78.210
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Williamsburg.
Thunderstorm Wind, Somerset
- When
- May 27, 5:09 PM EST
- Where
- Somerset County, 0.69 mi S of Jerome
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.210, -78.980
Thunderstorm winds estimated near 60 mph knocked down trees and wires in Conemaugh Township near Jerome.
Thunderstorm Wind, Huntingdon
- When
- May 27, 5:15 PM EST
- Where
- Huntingdon County, 0.87 mi NW of Mill Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.440, -77.930
Thunderstorm winds estimated near 60 mph knocked down trees in Mill Creek.
Thunderstorm Wind, Mifflin
- When
- May 27, 5:18 PM EST
- Where
- Mifflin County, Lewistown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.600, -77.570
Thunderstorm winds estimated near 60 mph produced widespread damage across much of the county.
Thunderstorm Wind, Centre
- When
- May 27, 5:19 PM EST
- Where
- Centre County, 1.38 mi N of Ingleby
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.850, -77.430
A burst of severe, straight-line winds uprooted or damaged about 50 large trees which subsequently caused damage to about 5 structures in and around the Ingleby area. The exact time a tree fell at the Hemlock Knob home under construction was noted on the camera system. There were 2 noticeable areas of damage; from Penns Creek to Scenic Drive in Ingleby; and another along the side of Sawmill Knob Mountain adjacent to the state forest lands. At the Scenic Drive location, about 5 to 10 full and partial trees were damaged. They were primarily lying in a W-E or SW-NE direction from estimated wind gusts of 75 mph. One the trees caused major damage to a summer home while the other homes had mostly minor damage. At Hemlock Knob there were about 40 large trees uprooted including at least 30 of them in a swath of about 100 yards by 200 yards along the hillside. The trees were mostly lying in SW-NE direction from estimated wind gusts to 85 to 90 mph.
Thunderstorm Wind, Huntingdon
- When
- May 27, 5:20 PM EST
- Where
- Huntingdon County, Mt Union
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.380, -77.880
Thunderstorm winds estimated near 60 mph knocked down trees in Mt. Union.
Thunderstorm Wind, Somerset
- When
- May 27, 5:21 PM EST
- Where
- Somerset County, 0.53 mi W of Stoystown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.100, -78.960
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Stoystown.
Thunderstorm Wind, Bedford
- When
- May 27, 5:27 PM EST
- Where
- Bedford County, 0.69 mi S of Saxton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.210, -78.250
Thunderstorm winds estimated near 60 mph knocked down a few trees in Saxton. One downed treed blocked Cove Mountain Road. A gustnado was photographed near Saxton but produced little damage. A gustnado is a specific type of short-lived, low-level rotating cloud that can form on the leading edge of strong thunderstorm outflow.
Thunderstorm Wind, Juniata
- When
- May 27, 5:30 PM EST
- Where
- Juniata County, 0.53 mi W of Port Royal
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.530, -77.390
Thunderstorm winds estimated near 60 mph knocked down numerous trees across the county.
Hail, Bedford
- When
- May 27, 5:39 PM EST
- Where
- Bedford County, 0.69 mi S of Saxton
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.210, -78.250
Nickel size hail was reported in Saxton.
Thunderstorm Wind, Perry
- When
- May 27, 5:41 PM EST
- Where
- Perry County, 1.48 mi NNW of Esheol
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.490, -77.290
Thunderstorm winds estimated near 60 mph knocked down trees in Ickesburg.
Thunderstorm Wind, Perry
- When
- May 27, 5:48 PM EST
- Where
- Perry County, 0.87 mi SW of Landisburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.340, -77.310
Thunderstorm winds estimated near 60 mph knocked down trees in Landisburg.
Thunderstorm Wind, Cumberland
- When
- May 27, 6:06 PM EST
- Where
- Cumberland County, 1.06 mi W of Carlisle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.200, -77.200
Thunderstorm winds estimated near 60 mph knocked down trees in and around Carlisle.
Thunderstorm Wind, Cumberland
- When
- May 27, 6:13 PM EST
- Where
- Cumberland County, 1.26 mi ENE of Mechanicsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.230, -76.980
Thunderstorm winds estimated near 60 mph knocked down trees in Hampden Township near Mechanicsburg.
Thunderstorm Wind, Franklin
- When
- May 27, 6:20 PM EST
- Where
- Franklin County, 0.53 mi E of Chambersburg
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.930, -77.660
Spotter measured a peak thunderstorm wind gust of 87 mph.
Thunderstorm Wind, Franklin
- When
- May 27, 6:20 PM EST
- Where
- Franklin County, 0.53 mi W of Chambersburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 39.930, -77.680
Thunderstorm winds estimated near 60 mph damaged a roof in Hamilton Township near Chambersburg.
Thunderstorm Wind, Cumberland
- When
- May 27, 6:25 PM EST
- Where
- Cumberland County, New Cumberland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.230, -76.880
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in New Cumberland.
Thunderstorm Wind, Dauphin
- When
- May 27, 6:25 PM EST
- Where
- Dauphin County, 0.87 mi NW of Harrisburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.280, -76.880
Thunderstorm winds estimated near 60 mph knocked down trees in Harrisburg.
Thunderstorm Wind, Adams
- When
- May 27, 6:30 PM EST
- Where
- Adams County, 1.06 mi W of Bendersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 39.980, -77.250
Thunderstorm winds estimated near 60 mph knocked down trees in Bendersville.
Thunderstorm Wind, York
- When
- May 27, 6:45 PM EST
- Where
- York County, Dover
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.000, -76.850
Thunderstorm winds estimated near 60 mph knocked down trees in Dover.
Thunderstorm Wind, Montour
- When
- May 27, 7:11 PM EST
- Where
- Montour County, 0.87 mi SW of Danville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.960, -76.610
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Danville.
Flash Flood, Columbia
- When
- May 27, 8:00 PM EST to May 28, 12:00 AM EST
- Where
- Columbia County, 0.84 mi NW of Catawissa to 1.54 mi SE of Roaring Creek
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.959, -76.462
Heavy thunderstorm rains caused streams and creeks to overflow their banks in Catawissa and Franklin Townships, taking large objects including cars downstream in the flood waters.
Flash Flood, Cambria
- When
- May 27, 9:30 PM EST to May 28, 12:15 PM EST
- Where
- Cambria County, 0.39 mi N of Westwood to 0.31 mi N of Southmont
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.336, -78.929
Intense heavy rainfall resulted in stream flooding along at least eight roadways in the Johnstown area. Two roads were closed and 19 basements were flooded. One bridge was reported to be sagging after the flooding and was closed for repairs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Nebraska, May 27, 2012$9.8 million · EF0 · 45 events
- Strong Wind in Iowa, May 27, 20121 death · 1 event
- Rip Current in New Jersey, May 27, 20121 death · 1 event
- Hail and Damaging Wind in Kansas, May 27, 2012$5.9 million · 2.75 in hail · 19 events
- Tropical Storm and Heavy Rain in Georgia, May 27 to 29, 2012$2.3 million · 3 events
- Hail and Damaging Winds in Pennsylvania, May 27, 2012$289,000 · 1.25 in hail · 29 events
- Flash Flood and Hail in Minnesota, May 27 to 28, 2012$139,000 · 1.5 in hail · 39 events
- Tornadoes and Flash Flooding in Nebraska, May 27, 2012$168,000 · EF0 · 31 events
- Flooding in Minnesota, May 27, 2012$425,000 · 5 events
- Tornado and Flash Flood in Wisconsin, May 27 to 28, 2012$120,000 · EF0 · 4 events
- Hail and Damaging Wind in Michigan, May 27, 20124 injured · $27,000 · 50 kt wind · 3 events
- Tornado and Flooding in Florida, May 27 to 29, 2012$109,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375154, 375155, 375156, 375157, 375170, 375158, 375159, 375160, 375161, 375162, 375163, 375164, 375165, 375173, 375168, 375166, 375167, 375169, 375171, 376716, 376717, 376718, 376719, 376724, 376727, 376720, 376721, 376722, 376725, 376726, 377229, 377231.